|Menstrual periods and recent HIV infection
Sep 28, 1999
I was wondering if ARS could cause my period to be two weeks late. I did not really show any of the other symptoms, but I'm pretty regular and am kind of worried.
| Response from Mr. Sowadsky
Thank you for your question. Not having your menstrual period (technically known as amenorrhea), or having a late menstrual period, is not in itself an indication, nor a symptom, of recent HIV infection. However women at risk for HIV may have amenorrhea and irregular menstrual cycles more often, especially if they have a history of drug abuse. There are also other medical reasons (unrelated to HIV) that can also cause a woman to stop having her period (most often due to pregnancy), or having irregular menstrual cycles. For more information on this topic, please read the posting, Menstrual Period. At the very least, if you are noticing any changes or abnormalities in your menstrual cycle, please see your gynecologist.
If you have any further questions, please feel free to e-mail me at "firstname.lastname@example.org" or call me at (Nationwide). I'm glad to help!
Get Email Notifications When This Forum Updates or Subscribe With RSS
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.